Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 61, NWS Atlanta, GA

February 6, 200984 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Feb 6, 2009, 4:12 AM EST for 84 counties in Georgia. It took effect at Feb 7, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 4:12 AM EST (09:12 UTC)
In effect from
Feb 7, 2009, 12:00 PM EST
Expired
Feb 7, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 84 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3259 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS82 KFFC 060912
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EST FRI FEB 6 2009

GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-061715-
/O.NEW.KFFC.FW.W.0061.090207T1700Z-090207T2300Z/
/O.CON.KFFC.FW.W.0060.090206T1600Z-090207T0100Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
412 AM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITIES ACROSS ALL OF NORTH
AND CENTRAL GEORGIA...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST SATURDAY
FOR LOW RELATIVE HUMIDITIES ACROSS ALL EXCEPT EXTREME NORTH GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8
PM EST THIS EVENING. A RED FLAG WARNING IS NOW IN EFFECT FROM 12
PM TO 6 PM EST SATURDAY.

THE RED FLAG WARNING TODAY INCLUDES THE CHATTAHOOCHEE AND OCONEE
NATIONAL FORESTS. THE RED FLAG WARNING SATURDAY INCLUDES THE
OCONEE AND MOST OF THE CHATTAHOOCHEE NATIONAL FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 12 MPH 
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

GAZ001>009-011-015-016-061715-
/O.CON.KFFC.FW.W.0060.090206T1600Z-090207T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-LUMPKIN-WHITE-
412 AM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITIES ACROSS ALL OF
NORTH AND CENTRAL GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8
PM EST THIS EVENING.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 15 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

19
6 follow-up statements
205 
WWUS82 KFFC 061939
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EST FRI FEB 6 2009

GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-070100-
/O.CON.KFFC.FW.W.0060.000000T0000Z-090207T0100Z/
/O.CON.KFFC.FW.W.0061.090207T1700Z-090207T2300Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
239 PM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR LOW RELATIVE HUMIDITY ACROSS ALL OF NORTH AND CENTRAL
GEORGIA...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
SATURDAY FOR LOW RELATIVE HUMIDITY ACROSS ALL EXCEPT EXTREME NORTH
AND CENTRAL GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.
A RED FLAG WARNING IS ALSO IN EFFECT FROM 12 PM TO 6 PM EST SATURDAY.

THE RED FLAG WARNING TODAY AND AGAIN ON SATURDAY INCLUDE THE
CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITY
OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 12 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

GAZ001>009-011-015-016-070100-
/O.CON.KFFC.FW.W.0060.000000T0000Z-090207T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-LUMPKIN-WHITE-
239 PM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR LOW RELATIVE HUMIDITY ACROSS ALL OF NORTH AND CENTRAL
GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE
HUMIDITY OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 15 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
371 
WWUS82 KFFC 070140
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EST FRI FEB 6 2009

GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-071100-
/O.CON.KFFC.FW.W.0061.090207T1700Z-090207T2300Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
840 PM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
SATURDAY FOR LOW RELATIVE HUMIDITY ACROSS ALL EXCEPT EXTREME NORTH
AND CENTRAL GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
SATURDAY FOR NORTH AND CENTRAL GEORGIA SOUTH OF A LINE FROM ROME
TO ELLIJAY TO HELEN.

THE RED FLAG WARNING INCLUDES THE OCONEE NATIONAL FOREST AND SMALL
PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE
HUMIDITY OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 12 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
210 
WWUS82 KFFC 070754
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 AM EST SAT FEB 7 2009

GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-071600-
/O.CON.KFFC.FW.W.0061.090207T1700Z-090207T2300Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
254 AM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON FOR LOW HUMIDITIES FOR CENTRAL AND MUCH OF NORTH
GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF A LINE FROM ROME...TO
CALHOUN...TO DAWSONVILLE...TO HOMER.

THE RED FLAG WARNING INCLUDES THE OCONEE NATIONAL FOREST AND
SMALL PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE
HUMIDITY OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 12 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
606 
WWUS82 KFFC 071544
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EST SAT FEB 7 2009

GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-072300-
/O.CON.KFFC.FW.W.0061.090207T1700Z-090207T2300Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1044 AM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR CENTRAL AND MUCH OF NORTH GEORGIA FOR LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR AREAS ALONG AND SOUTH OF A LINE FROM ROME...TO
CALHOUN...TO DAWSONVILLE...TO HOMER.

THE RED FLAG WARNING INCLUDES THE OCONEE NATIONAL FOREST AND
SMALL PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 12 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
BDL
449 
WWUS82 KFFC 071925
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST SAT FEB 7 2009

GAZ012>014-019>025-027-030>039-041>058-062-066>070-075-076-078-
079-089-090-102-072030-
/O.CAN.KFFC.FW.W.0061.000000T0000Z-090207T2300Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-GLASCOCK-JEFFERSON-
HARRIS-TALBOT-MUSCOGEE-CHATTAHOOCHEE-STEWART-
225 PM EST SAT FEB 7 2009

...RED FLAG WARNING IS CANCELLED FOR NORTH AND PARTS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELED THE
RED FLAG WARNING FOR NORTH AND PARTS OF CENTRAL GEORGIA. RELATIVE
HUMIDITIES HAVE STRUGGLED TO REACH 25 PERCENT OVER THESE AREAS AND 4
HOURS DURATION IS NOT LIKELY.


$$

GAZ059>061-071>074-080>086-091>098-103>113-072300-
/O.CON.KFFC.FW.W.0061.000000T0000Z-090207T2300Z/
JASPER-PUTNAM-HANCOCK-MONROE-JONES-BALDWIN-WASHINGTON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-WEBSTER-SUMTER-
DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-
TOOMBS-
225 PM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR MOST OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR MOST OF CENTRAL GEORGIA EAST OF COLUMBUS AND THOMASTON
AND SOUTH OF GREENSBORO.

THE RED FLAG WARNING INCLUDES SOME OF THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 8 TO 12 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
BDL
767 
WWUS82 KFFC 072250
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EST SAT FEB 7 2009

GAZ059>061-071>074-080>086-091>098-103>113-080000-
/O.EXP.KFFC.FW.W.0061.000000T0000Z-090207T2300Z/
JASPER-PUTNAM-HANCOCK-MONROE-JONES-BALDWIN-WASHINGTON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-WEBSTER-SUMTER-
DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-
TOOMBS-
550 PM EST SAT FEB 7 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON FOR
CENTRAL GEORGIA...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON AS 
HUMIDITIES INCREASE TO ABOVE 25 PERCENT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 5, 8:15 PM EST, 7 hours 57 minutes earlier.

Area forecast discussion, Feb 5, 8:15 PM EST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EST THU FEB 5 2009

.UPDATE...
PLANNING NO CHANGES FOR THE REST OF THIS EVENING.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A LARGE DOME OF HIGH PRESSURE CURRENTLY CENTERED OVER THE
SOUTHEASTERN U.S. WILL SLOWLY DRIFT SOUTHEASTWARD THROUGH THE NEXT
FEW DAYS REACHING THE SOUTHEAST GA COAST AND ADJACENT PORTIONS OF
THE WESTERN ATLANTIC OCEAN LATE SUNDAY. THE HIGH WILL BE DIRECTLY
OVER GEORGIA TONIGHT WITH CLEAR SKIES...LIGHT WINDS...AND LOW
DEWPOINTS ALLOWING OPTIMAL RADIATIONAL COOLING TONIGHT. WARM
ADVECTION COMMENCING OVERNIGHT TONIGHT WILL WARM H8 TEMPS FROM
BELOW 0C TO AROUND 6C BY SATURDAY NIGHT.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONGWAVE PATTERN THROUGH SUNDAY IS COMPRISED INITIALLY OF A
DIGGING WESTERN CONUS TROUGH AND BUILDING EASTERN RIDGE...WITH THE
CURRENT SURFACE HIGH REMAINING THE DOMINANT WEATHER FEATURE
LOCALLY THROUGH THAT TIME. THE UPPER RIDGE AXIS SLIDES EAST OF OUR
LONGITUDE BRINGING SOUTHWEST FLOW ALOFT OVER THE SOUTHEAST AS A
SERIES OF WEAK SHORTWAVE RIPPLE THROUGH THE FAST FLOW BY MONDAY.
CONCURRENTLY...A STRONG 1035 MB SURFACE HIGH BUILDS INTO THE
NORTHEASTERN AND MID-ATLANTIC STATES WITH BROAD WARM ADVECTION
BETWEEN THIS AND A DEEPENING LOW PRESSURE SYSTEM OVER THE PLAINS.
THE 12Z GFS IS HINTING AT THE POTENTIAL FOR A WEDGE TO BRIEFLY
DEVELOP MONDAY INTO TUESDAY AS THE HIGH NOSES DOWN THE LEE OF THE
APPALACHIANS...WITH SOME POTENTIAL FOR LIGHT
SHOWERS...DRIZZLE...AND LOW CLOUDS MONDAY NIGHT. THE ECMWF DOES
NOT SEEM TO SUGGEST THIS...ALTHOUGH THAT MODEL DOES SEEM TO
STRUGGLE MORE AT RESOLVING SUCH FEATURES.

WARM ADVECTION INCREASES AHEAD OF ANOTHER SURFACE LOW DEVELOPING
OVER OKLAHOMA AND ARKANSAS ON WEDNESDAY...AND TRACKS NORTHEASTWARD
THROUGH THE OHIO VALLEY WEDNESDAY NIGHT. THE GFS DOES SUGGEST A 70
KT SOUTHERLY LOW LEVEL JET PASSING THROUGH THE AREA PRIOR TO FROPA
EARLY THURSDAY MORNING. GIVEN LACK OF CONFIDENCE IN THIS ONE
MODEL SOLUTION...WHICH IS NOT BACKED UP BY OTHER GLOBAL
MODELS...WILL ONLY GO WITH CHANCE POPS FOR NOW WITH THIS MID/LATE
WEEK SYSTEM.

07
&&

.FIRE WEATHER...
WITH FUEL MOISTURE NEAR OR BELOW 10 PERCENT ACROSS NORTH AND
CENTRAL GEORGIA...AND RELATIVE HUMIDITIES FORECAST TO BE WELL
BELOW 25 PERCENT AREA-WIDE ON FRIDAY...A RED FLAG WARNING WAS
ISSUED FOR THE ENTIRE AREA FOR FRIDAY. MOISTURE LEVELS WILL RISE
SLIGHTLY ON SATURDAY THOUGH REMAINING NEAR WARNING CRITERIA...WITH
MOISTURE INCREASING MORE BY SUNDAY.

07
&&

.AVIATION...
NO AVIATIONS CONCERNS WITH THE UPCOMING 00Z PACKAGE. MAINLY A WIND
FORECAST AS HIGH PRESSURE CENTERED OVER THE STATE THIS
AFTERNOON/EVENING MEANDERS EASTWARD TONIGHT...RESULTING IN A
WESTERLY WIND DIRECTION BECOMING MORE SWLY BY 12Z FRIDAY. WIND
SPEEDS WILL BE 8 KTS OR LESS THROUGH THE FORECAST PERIOD. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          21  57  31  65  38 /   0   0   0   0   0
ATLANTA         26  57  36  63  42 /   0   0   0   0   0
BLAIRSVILLE     20  52  28  61  34 /   0   0   0   0   5
CARTERSVILLE    19  57  29  65  36 /   0   0   0   0   5
COLUMBUS        22  61  33  67  39 /   0   0   0   0   0
GAINESVILLE     23  53  35  62  40 /   0   0   0   0   5
MACON           20  59  28  67  34 /   0   0   0   0   0
ROME            16  60  29  67  36 /   0   0   0   0   5
PEACHTREE CITY  18  57  25  65  32 /   0   0   0   0   0
VIDALIA         14  58  26  67  34 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING FROM 11 AM TO 8 PM EST FRIDAY FOR ALL ZONES.

&&
Hazardous weather outlook, Feb 5, 11:25 AM EST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EST THU FEB 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 AM EST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER CENTRAL GEORGIA
LATE THROUGH THIS EVENING.

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST TODAY WITH
DIMINISHING WINDS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE
TO LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURE LEVELS.
ALSO...STRONG WINDS THIS MORNING WILL KEEP WIND CHILL VALUES BELOW
ZERO IN THE NORTHEAST MOUNTAINS.

.DISCUSSION...
VERY DRY CONDITIONS ARE EXPECTED LATER THIS MORNING THROUGH EARLY
EVENING. HUMIDITY VALUES WILL FALL 20 PERCENT OR LESS. THE DRY AIR
AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS. IN ADDITION...WINDS COMBINED WITH
TEMPERATURES IN THE TEENS THIS MORNING WILL GIVE DANGEROUS WIND
CHILL VALUES TO THE NORTHEAST MOUNTAINS. THE WINDS WILL SUBSIDE
SHORTLY AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Georgia, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.